What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 1, 8:00 PM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 1, 8:00 PM EST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
900 PM EDT Thu Aug 1 2024
.SYNOPSIS...
A shortwave will lift into the region tonight into Friday
morning before low pressure drifts east into the local area
Friday. The low will slow over the area through Saturday, but
expect it to exit to the east by Sunday. A cold front will
approach from the north late this weekend into early next week.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
900 PM Update...
Convection across the region is rather chaotic at this hour with
multiple storm cluster directions and increasing coverage with
its eastern movement. But storms have been non severe so far,
and it is actually turning into more of a minor hydro issue in
places with backbuilding/multiple rounds of storms. Per usual,
have adjusted POPs accordingly for the overnight and early
Friday morning period.
Previous Discussion...
Showers have weakened along the OH/IN border and expect the
boundary associated with this weakened precipitation to move
east into the area over the next few hours. This boundary could act
as the main focus for shower/thunderstorm development across
the area as a shortwave trough and weak warm front enter the CWA
this evening, but there's still uncertainty in where this
boundary will be located by the time convection develops. With
that being said, as of about 345 PM EDT, cumulus is beginning
to develop along the southwestern border of the CWA. A few CAMs
have placed precipitation development a bit farther east with
an initiation time of 21-00Z with storms weakening as they move
east through this evening into the overnight. Rain chances will
be in the southern half of the area where there are likely PoPs.
Given the moisture and buoyancy in place, any showers/storms
that develop this evening could result damaging wind gusts,
best chance in the Slight Risk area (which roughly includes
locations south of U.S. Route 30). MLCAPE values of 1500-2000+
J/kg will likely be in place across southwestern counties early
this evening. While there's still a bit of spread in
timing/placement of storms amongst CAMs, there's still potential
for 20-35 knots of effective bulk shear in southwestern zones
which could result in more organized storms, isolated instances
of large hail, and perhaps a low-end tornado threat.
A humid air mass will remain in place through the overnight and
troughing over the area will result in continued isolated to
widely scattered shower/thunderstorm chances through early
Friday morning. By late Friday morning/Friday afternoon, an
upper level trough/low and weak surface low will cross into the
CWA with the surface low's cold front pushing southeast Friday
afternoon/evening. Additional showers/thunderstorms will likely
develop ahead of the cold front during peak heating and some
storms may produce isolated damaging wind gusts. Still some
uncertainty in how widespread precip will be, but have likely
PoPs across most of the area with categorical PoPs in southern
zones. There will be a downward trend in precipitation chances
Friday night, but PoPs persist through the remainder of the
period due to persistent upper level troughing and the surface
low slowing over the region.
The flooding risk will need to be monitored through the near
term period. Precipitable water values of 1.5 to 2 inches (and
locally higher) are anticipated through Friday and weak steering
flow parallel to the cold front Friday could result in
slow/training storms with torrential rainfall rates. The
greatest flooding risk will be in locations that experience
repeated rounds of heavy rain and/or training storms.
Extensive cloud cover will result in cooler highs in the low to
mid 80s Friday, but it will still be quite humid due to dew
points in the lower 70s. Lows will generally be in the upper
60s to lower 70s tonight and Friday night's lows may be a degree
or two cooler.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
A positively-tilted upper-level trough will be located overhead
Saturday morning, gradually shifting eastward through the day and to
the east coast by Saturday night. There may be some scattered
showers and thunderstorms Saturday morning with precipitation
chances becoming more reserved to the eastern and southern part of
the forecast area. Showers and thunderstorms should exit the area by
Saturday evening alongside the departure of the trough. It is noted
that the trough is a touch quicker compared to previous forecasts,
so PoPs have trended lower, especially during the afternoon/evening
hours.
Upper-level ridging and weak, broad surface high pressure builds in
Saturday night through Sunday night. There will be a little relief
from the humidity (dew points drop from low 70s to mid 60s), but it
won't cool down with high temperatures in the mid to upper 80s on
Sunday.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
High pressure gradually weakens on Monday with an upper-level trough
and associated surface cold front moving across the area sometime
Monday night through Tuesday night. Isolated afternoon
showers/thunderstorms will be possible on Monday before better
forcing with the trough/front results in a better chance for showers
and thunderstorms late Monday night through Tuesday evening. Right
now PoPs peak at 30-40%, largely due to uncertainty in timing, but
would expect PoPs to increase in the next few days as we increase
confidence in timing. Cooler temperatures are expected Tuesday
onward with highs down into the low 80s.
&&
.AVIATION /00Z Friday THROUGH Tuesday/...
Waves of convection across the region expected overnight in
varying sky cover and ceilings as the night progresses. Towards
morning, expect borderline MVFR/IFR ceilings to settle in for a
few hours before mixing out with heating late morning/after 15Z
Friday. Convection chances increases once again as the day goes
along, but too far out for now to give convection at any
specific terminal without a large range of time.
Outlook...Non-VFR possible in scattered and periodic showers
and thunderstorms through Saturday. Additional non-VFR possible
with showers and thunderstorms Monday night and Tuesday.
&&
.MARINE...
Relatively quiet conditions are expected on Lake Erie as weak flow
persists through the forecast period. A weak low will move eastward
across the Lake on Friday with north and northwest flow persistent
through Saturday, which could make the southern shores a bit choppy
(though very unlikely for headlines). Weak high pressure builds in
by Sunday, though afternoon choppiness is likely with a lake
breeze.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
NY...None.
MARINE...None.
&&
SYNOPSIS...Maines
NEAR TERM...Maines/26
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...26
MARINE...Saunders
Hazardous weather outlook, Aug 1, 9:07 AM EST, 13 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
1007 AM EDT Thu Aug 1 2024
OHZ017-027>030-036>038-047-021415-
Hancock-Wyandot-Crawford-Richland-Ashland-Marion-Morrow-Holmes-Knox-
1007 AM EDT Thu Aug 1 2024
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.
.DAY ONE...Today and tonight.
There is a slight risk for strong to severe thunderstorms this
evening into tonight. The main threat with the most intense storms
would be isolated to scattered damaging wind gusts, although there
are low-end risks for isolated instances of large hail and
tornadoes.
Heat indices may approach the upper 90s to near 100 degrees this
afternoon.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A marginal risk for strong to severe thunderstorms continues for
portions of northern Ohio into Friday afternoon. The main threat
with the most intense storms would be isolated damaging wind gusts.
Repeated rounds of heavy rain between tonight and Friday could allow
for instances of flooding across the region.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS.
OHZ003-006>014-018>023-031>033-PAZ003-021415-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wayne-
Stark-Mahoning-Crawford-
1007 AM EDT Thu Aug 1 2024
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.
.DAY ONE...Today and tonight.
There is a marginal risk for strong to severe thunderstorms this
evening into tonight. The main threat with the most intense storms
would be isolated damaging wind gusts.
Heat indices may approach the upper 90s to near 100 degrees this
afternoon.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A marginal risk for strong to severe thunderstorms continues for
portions of northern Ohio into Friday afternoon. The main threat
with the most intense storms would be isolated damaging wind gusts.
Repeated rounds of heavy rain between tonight and Friday could allow
for instances of flooding across the region.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS.
OHZ089-PAZ001-002-021415-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
1007 AM EDT Thu Aug 1 2024
This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.
.DAY ONE...Today and tonight.
Heat indices may approach the upper 90s to near 100 degrees this
afternoon.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Repeated rounds of heavy rain between tonight and Friday could allow
for instances of flooding across the region.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ061-142>149-162>169-021415-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
1007 AM EDT Thu Aug 1 2024
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 1, 6:29 PM EST, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Cleveland OH
729 PM EDT Thu Aug 1 2024
OHZ027-028-012345-
Crawford OH-Wyandot OH-
729 PM EDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL WYANDOT AND
SOUTHWESTERN CRAWFORD COUNTIES THROUGH 745 PM EDT...
At 729 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bucyrus, moving southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bucyrus, Galion, Crestline, Benton, Nevada, North Robinson, and
Oceola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4082 8321 4096 8307 4077 8272 4073 8272
4071 8273 4071 8285 4070 8286 4070 8304
TIME...MOT...LOC 2329Z 306DEG 27KT 4085 8305
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
IversonSpecial weather statement, Aug 1, 6:45 PM EST, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Cleveland OH
745 PM EDT Thu Aug 1 2024
OHZ028-020015-
Crawford OH-
745 PM EDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT CRAWFORD COUNTY THROUGH 815 PM
EDT...
At 745 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chatfield, or near Bucyrus, moving southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bucyrus, Galion, Chatfield, Tiro, North Robinson, Oceola, and Sulpher
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4083 8311 4099 8302 4100 8301 4090 8272
4071 8283 4071 8285 4070 8286 4070 8292
TIME...MOT...LOC 2345Z 293DEG 12KT 4090 8298
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
IversonSpecial weather statement, Aug 1, 8:01 PM EST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Cleveland OH
901 PM EDT Thu Aug 1 2024
OHZ020-030-031-020145-
Medina OH-Wayne OH-Ashland OH-
901 PM EDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MEDINA...CENTRAL
ASHLAND AND NORTHERN WAYNE COUNTIES THROUGH 945 PM EDT...
At 901 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mansfield, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wooster, Ashland, Lodi, Creston, West Salem, Hayesville, Polk,
Smithville, Perrysville, Jeromesville, Burbank, Congress, Mifflin,
Rowsburg, Mohicanville, Nankin, and Reedsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4067 8232 4070 8234 4073 8234 4073 8236
4075 8238 4078 8238 4081 8239 4082 8242
4089 8241 4107 8205 4092 8173
TIME...MOT...LOC 0101Z 240DEG 27KT 4076 8248
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GreenawaltSpecial weather statement, Aug 1, 8:16 PM EST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Cleveland OH
916 PM EDT Thu Aug 1 2024
OHZ010-020-020200-
Medina OH-Lorain OH-
916 PM EDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MEDINA AND SOUTHERN
LORAIN COUNTIES THROUGH 1000 PM EDT...
At 915 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wellington, or 11 miles west of Medina, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Medina, Brunswick, Wellington, Lodi, Creston, Chippewa Lake, Oberlin,
Seville, Lagrange, Penfield, Pittsfield, Westfield Center, Spencer,
Gloria Glens Park, Chippewa-On-The-Lake, Valley City, and Briarwood
Beach.
Those attending the Medina County Fair are in the path of this storm
and should prepare for torrential rainfall, frequent lightning, and
gusty winds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4115 8230 4129 8223 4121 8176 4099 8188
4099 8193
TIME...MOT...LOC 0115Z 300DEG 15KT 4117 8209
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GreenawaltSpecial weather statement, Aug 1, 8:46 PM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Cleveland OH
946 PM EDT Thu Aug 1 2024
OHZ031-032-038-020230-
Holmes OH-Stark OH-Wayne OH-
946 PM EDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN STARK...EASTERN
WAYNE AND NORTHEASTERN HOLMES COUNTIES THROUGH 1030 PM EDT...
At 946 PM EDT, Doppler radar was tracking a strong thunderstorm over
Winesburg, or 10 miles east of Millersburg, moving north at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Massillon, Orrville, Berlin, Walnut Creek, Brewster, Dalton, Wilmot,
Mount Eaton, Winesburg, Canal Fulton, Apple Creek, Beach City,
Marshallville, Mount Hope, North Lawrence, and Charm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4050 8187 4092 8181 4092 8165 4091 8164
4091 8150 4064 8159 4063 8167 4054 8166
4054 8167 4050 8167
TIME...MOT...LOC 0146Z 194DEG 22KT 4058 8173
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
GreenawaltSpecial weather statement, Aug 1, 9:23 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1023 PM EDT Thu Aug 1 2024
OHZ032-020315-
Stark OH-
1023 PM EDT Thu Aug 1 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN STARK COUNTY THROUGH
1115 PM EDT...
At 1023 PM EDT, Doppler radar was tracking a strong thunderstorm near
Waynesburg, or 8 miles southeast of Canton, moving northeast at 25
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Canton, Alliance, Louisville, Minerva, Waynesburg, East Canton,
Limaville, Robertsville, and Maximo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4069 8135 4099 8129 4099 8109 4073 8109
4072 8124 4065 8124 4065 8131
TIME...MOT...LOC 0223Z 204DEG 23KT 4072 8126
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Greenawalt